Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 177, NWS Jackson, MS

April 29, 2014Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2014, 4:37 PM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 4:37 PM CDT (21:37 UTC)
Expired
Apr 29, 2014, 5:15 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:59 PM CDTHAIL 14 Nne East Lincoln, MSOCCURRING ON US 84 AT THE FAIR RIVER COMMUNITY
Apr 29, 5:05 PM CDTHAIL 15 W Monticello, MSREPORTED IN THE NEW ZION AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:46 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS54 KJAN 292137
SVRJAN
MSC077-085-292215-
/O.NEW.KJAN.SV.W.0177.140429T2137Z-140429T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 437 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BROOKHAVEN...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SONTAG AROUND 500 PM CDT.
  WANILLA AND OMA AROUND 505 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NEW HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3143 9048 3159 9058 3171 9033 3170 9026
      3171 9025 3173 9023 3173 9020 3175 9014
      3176 8997 3162 8998
TIME...MOT...LOC 2137Z 244DEG 37KT 3155 9043

HAIL...1.00IN
WIND...60MPH

$$

GRG
2 follow-up statements
546 
WWUS54 KJAN 292146
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT TUE APR 29 2014

MSC077-085-292215-
/O.CON.KJAN.SV.W.0177.000000T0000Z-140429T2215Z/
LINCOLN MS-LAWRENCE MS-
446 PM CDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE AND EASTERN LINCOLN COUNTIES UNTIL 515 PM CDT...

AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKHAVEN...
AND MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SONTAG AROUND 500 PM CDT.
  WANILLA AND OMA AROUND 505 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NEW HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3164 9048 3171 9034 3170 9026 3172 9024
      3173 9020 3175 9014 3176 8997 3162 8998
      3143 9048
TIME...MOT...LOC 2146Z 244DEG 37KT 3159 9033

HAIL...1.75IN
WIND...60MPH

$$

GRG
645 
WWUS54 KJAN 292153
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT TUE APR 29 2014

MSC077-085-292215-
/O.CON.KJAN.SV.W.0177.000000T0000Z-140429T2215Z/
LINCOLN MS-LAWRENCE MS-
453 PM CDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES UNTIL 515 PM CDT...

AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
EAST LINCOLN...AND MOVING EAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SONTAG AROUND 505 PM CDT.
  WANILLA AROUND 510 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3146 9040 3166 9036 3170 9026 3172 9024
      3173 9020 3175 9014 3176 8997 3162 8998
TIME...MOT...LOC 2153Z 254DEG 33KT 3156 9029

HAIL...2.50IN
WIND...60MPH

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:54 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 29, 3:54 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT TUE APR 29 2014

...SEVERE WEATHER EXPECTED THROUGH THE REST OF THE AFTERNOON AND INTO
THE EVENING...

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...

RISK OF SEVERE WEATHER FOR THIS EVENING IS ON TRACK...BUT BY THIS
EVENING THE RISK WILL BE CONFINED TO AREAS ALONG AND SOUTH OF THE
NATCHEZ TRACE PARKWAY AS A COOL FRONT BEGINS CROSSING THE REGION
FROM THE NW. WILL NOT BE MAKING ANY SIGNIFICANT CHANGES TO THE
EXPECTED IMPACTS THIS EVENING...WITH A STRONG TORNADO REMAINING
POSSIBLE MAINLY ACROSS SOUTHEASTERN PORTIONS OF THE FA. LARGE
HAIL...DAMAGING WINDS AND TORNADOES WILL REMAIN POSSIBLE FURTHER
NORTH AND EAST TOWARD THE NATCHEZ TRACE AND WILL KEEP THESE RISKS
HIGHLIGHTED IN THE HWO/GRAPHICS. LOCALLY HEAVY RAINS ACROSS
EASTERN/SOUTHEASTERN MS WILL ALSO REMAIN POSSIBLE AND WILL KEEP
FLASH FLOOD WATCH INTACT AS IS.

GUIDANCE CONTINUES TO SHOW THE MAIN LINE OF ACTIVITY PUSHING OUT OF
THE FA BETWEEN 9 PM AND MIDNIGHT WITH THE COOL/DRY AIR ASSOCIATED
WITH THE COOL FRONT FILTERING ACROSS THE FA THROUGH THE REMAINDER OF
THE NIGHT. TOMORROW LOOKS TO BE A PLEASANT DAY...WITH HIGH
TEMPERATURES ONLY REACHING THE UPPER 60S ACROSS NW ZONES TO THE
UPPER 70S FURTHER SOUTHEAST. THE CUT-OFF UPPER CYCLONE OVER THE
UPPER MS VALLEY WILL NOT MAKE MUCH HEADWAY UNTIL THU WHEN IT WILL
FINALLY EJECT NORTHEAST ACROSS THE GREAT LAKES. WITH DRY SURFACE
HIGH PRESSURE IN PLACE ACROSS THE DEEP SOUTH THE CHANCE FOR RAIN
REMAINS MINIMAL THROUGH THE END OF THE WEEK...DESPITE A DIGGING S/WV
TROF ACROSS THE SOUTHERN PLAINS. HIGH TEMPERATURES WILL REMAIN WELL
BELOW NORMAL ON THU BEFORE A WARMING TREND COMMENCES FRI. /BK/

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)...

BY THE WEEKEND...MORE RIDGING WILL DEVELOP WITH A STEADY MOISTENING
WITH TIME AS SOUTHERLY FLOW DEVELOPS. TEMPS WILL TREND WARMER WITH
SAT COMING IN NEAR NORMAL AND THE SUN-TUE PERIOD BEING ABV AVG. AN
OVERALL DRY AIRMASS WILL KEEP PRECIP CHANCES IN CHECK WITH NO PRECIP
CHANCES FOR THE MED RANGE. /CME/

&&

.AVIATION...+TSRA AFFECTING KHBG PERIODICALLY THIS AFTN BRINGING
BRIEF IFR CONDS DUE TO VIS RESTRICTIONS. CONDS SHOULD IMPROVE OVER
NEXT COUPLE HOURS BUT MORE TSRA XPCTD FOR THIS SITE ALONG WITH VCTS
FOR KMEI/KGTR/JAN/HKS THROUGH EARLY TO LATE AFTN FARTHER EAST. TSRA
COULD BE STRONG TO SEVERE AT TIMES WITH TURBULENCE, HAIL, AND STRONG
WINDS INVOF STORMS. STORM TOPS WILL REACH UPWARDS OF 50 KFT. STORMS
WILL MOVE EAST OF ALL SITES BY LATE TONIGHT AS COOL FRONT MOVES
THROUGH. NW WINDS OF 5-10 KT WILL OCCUR OVERNIGHT WITH VFR CONDS
PREVAILING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  71  44  69 /  28   7   0   0
MERIDIAN      56  74  44  70 /  68  13   0   0
VICKSBURG     49  70  42  70 /  14   4   0   0
HATTIESBURG   60  77  48  71 /  66  13   0   0
NATCHEZ       51  70  43  69 /  17   4   0   0
GREENVILLE    48  67  43  69 /  11   4   0   0
GREENWOOD     48  68  42  67 /  16   4   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ030-031-033-
     038-039-045-046-051-052-057-058-065-066-072>074.

LA...NONE.
AR...NONE.
&&

BK/ALLEN
Hazardous weather outlook, Apr 29, 12:56 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT TUE APR 29 2014

ARZ074-075-LAZ007-MSZ018-019-034-301800-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ027>033-036>038-042>044-048-053-054-059>061-301800-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-YAZOO-MADISON MS-LEAKE-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE GOLFBALL
HAIL...DAMAGING WINDS...A FEW TORNADOES...AND FLOODING RAINFALL ARE
EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ008-009-015-016-023>026-MSZ025-026-035-040-041-047-301800-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-HUMPHREYS-ISSAQUENA-
SHARKEY-WARREN-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

FLOODING
RISK...LIMITED
TIMING...TODAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED
HAIL...DAMAGING WINDS...TORNADOES...AND FLOODING RAINFALL ARE
LIKELY DURING THE LATE MORNING TO AFTERNOON HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ039-045-046-049>052-055>058-062>066-072>074-301800-
NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1256 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...HIGH
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF STRONG
TORNADOES...LARGE GOLFBALL HAIL...DAMAGING WINDS...AND FLOODING
RAINFALL ARE EXPECTED DURING THE AFTERNOON TO EARLY EVENING HOURS
TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

ALLEN

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 29, 12:54 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     4 SE COLLINSVILLE       32.45N 88.79W
04/28/2014                   LAUDERDALE         MS   PUBLIC

            NUMEROUS TREES AND POWERLINES SNAPPED ON ALLEN SWAMP ROAD
            JUST WEST OF OKATIBBEE CREEK. POSSIBLE TORNADO.

&&

19
Special weather statement, Apr 29, 2:23 PM CDT, 2 hours 14 minutes before
MSZ061-291955-
FRANKLIN MS-
223 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF BUDE AT 223 PM CDT...MOVING NORTHEAST AT 30
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9079 3150 9091 3151 9091 3161 9075
      3161 9064 3144 9063
TIME...MOT...LOC 1923Z 236DEG 27KT 3150 9076

AEC
Local storm report, Apr 29, 2:31 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     5 SE CLINTON            32.28N 90.28W
04/28/2014                   HINDS              MS   NWS EMPLOYEE

            A COUPLE TREES WERE UPROOTED ALONG MS HIGHWAY 18

&&

DL
Special weather statement, Apr 29, 3:47 PM CDT, 50 minutes before
MSZ049-050-056-292115-
SMITH MS-SCOTT MS-RANKIN MS-
347 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 6 MILES NORTHEAST OF JOHNS AT 347 PM CDT...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN EASTERN RANKIN...SCOTT AND NORTHWESTERN SMITH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8972 3232 8932 3210 8978 3223 9007
TIME...MOT...LOC 2047Z 238DEG 33KT 3222 8978

MME
Special weather statement, Apr 29, 3:53 PM CDT, 44 minutes before
MSZ032-033-038-292140-
WINSTON MS-OKTIBBEHA MS-CHOCTAW MS-
353 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES SOUTHWEST OF ACKERMAN AT 353 PM CDT...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN CENTRAL CHOCTAW...OKTIBBEHA AND NORTHEASTERN WINSTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8874 3328 8875 3328 8881 3327 8882
      3320 8922 3329 8931 3356 8886 3331 8867
      3329 8867
TIME...MOT...LOC 2053Z 234DEG 35KT 3326 8919

MME
Special weather statement, Apr 29, 4:15 PM CDT, 22 minutes before
MSZ044-049-050-292155-
SCOTT MS-RANKIN MS-LEAKE MS-
415 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF PELAHATCHIE AT
416 PM CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN EXTREME SOUTH CENTRAL LEAKE...EAST CENTRAL RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3227 8983 3242 8994 3258 8944 3225 8932
      3223 8932
TIME...MOT...LOC 2116Z 237DEG 36KT 3240 8978

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:03 PM CDTTornado WarningJANCopiah, Simpson57 min
Apr 28, 7:08 PM CDTFlash Flood WarningJANAttala, Leake, Madison, Rankin, Scott2 hr
Apr 28, 7:21 PM CDTSevere Thunderstorm WarningJANNoxubee39 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba41 min
Apr 28, 7:36 PM CDTTornado WarningJANNoxubee54 min
Apr 28, 7:37 PM CDTTornado WarningJANNewton, Scott53 min
Apr 28, 7:38 PM CDTTornado WarningJANRankin37 min
Apr 28, 7:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Apr 28, 7:54 PM CDTTornado WarningJANKemper, Neshoba66 min
Apr 28, 8:06 PM CDTTornado WarningJANJasper, Newton, Scott, Smith54 min
Apr 28, 8:16 PM CDTFlash Flood WarningJANLauderdale, Newton, Scott4 hr
Apr 28, 8:23 PM CDTRiver Flood WarningJANAttala3 days
Apr 28, 8:23 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith67 min
Apr 28, 8:23 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale, Newton67 min
Apr 28, 8:38 PM CDTAreal Flood WarningJANWinston12 hr
Apr 28, 8:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis51 min
Apr 28, 8:43 PM CDTTornado WarningJANJasper, Smith62 min
Apr 28, 8:53 PM CDTTornado WarningJANLauderdale52 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Apr 28, 9:10 PM CDTSevere Thunderstorm WarningJANJones65 min
Apr 28, 9:36 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Smith39 min
Apr 28, 9:39 PM CDTTornado WarningJANClarke, Jasper, Jones66 min
Apr 28, 9:50 PM CDTSevere Thunderstorm WarningJANJones55 min
Apr 28, 10:03 PM CDTFlash Flood WarningJANCovington, Jones4 hr
Apr 28, 10:04 PM CDTFlash Flood WarningJANClarke, Jasper, Smith4 hr
Apr 28, 11:00 PM CDTSevere Thunderstorm WarningJANJones60 min
Apr 28, 11:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion77 min
Apr 28, 11:30 PM CDTFlash Flood WarningJANForrest, Lamar, Marion4 hr
Apr 29, 2:44 AM CDTRiver Flood WarningJANClarke5 days
Apr 29, 4:26 AM CDTFlash Flood WatchJANClarke, Clay, Covington, Forrest, Jasper, Jones and 10 more15 hr
Apr 29, 2:23 PM CDTSpecial Weather StatementJANFranklin32 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningJANMadison42 min
Apr 29, 3:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Apr 29, 3:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Apr 29, 3:47 PM CDTSpecial Weather StatementJANRankin, Scott28 min
Apr 29, 3:50 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston55 min
Apr 29, 3:53 PM CDTSpecial Weather StatementJANOktibbeha47 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston38 min
Apr 29, 4:15 PM CDTSpecial Weather StatementJANScott40 min
Apr 29, 4:31 PM CDTSevere Thunderstorm WarningJANNeshoba29 min
Apr 29, 4:48 PM CDTSpecial Weather StatementJANKemper62 min
Apr 29, 4:50 PM CDTSpecial Weather StatementJANNeshoba60 min
Apr 29, 4:53 PM CDTFlash Flood WarningJANKemper, Leake, Neshoba4 hr
Apr 29, 5:07 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence53 min
Apr 29, 5:14 PM CDTFlash Flood WarningJANLowndes2 hr
Apr 29, 5:20 PM CDTTornado WarningJANJefferson Davis, Lawrence55 min
Apr 29, 5:23 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 29, 5:37 PM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Apr 29, 5:42 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Apr 29, 5:52 PM CDTSpecial Weather StatementJANNeshoba43 min
Apr 29, 5:53 PM CDTSevere Thunderstorm WarningJANCovington67 min
Apr 29, 6:17 PM CDTSpecial Weather StatementJANLauderdale58 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.